WRIGHTS LANE SYNTHES USA PRODUCTS LLC DHHS HELIX BLADE 105MM-STERILE; APPLIANCE,FIXATION,NAIL
Back to Search Results |
| Model Number |
282.240S |
| Medical Device Problem Code |
Device-Device Incompatibility (2919)
| Health Effect - Clinical Code |
No Code Available (3191)
| Date of Event |
11/08/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Reporter is a synthes employee.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.(b)(4). the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Without a lot number the device history records review could not be completed.Product was not returned.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that on (b)(6) 2019, the patient underwent an open reduction internal fixation (orif) of the right femur using a dynamic helical hip system (dhhs).The helical/helix blade was inserted in a normal fashion.As the surgeon went to key in the helical blade, the helical blade over-inserted.When the surgeon tried to back up the helical blade, it would not slide through the plate/side plates standard barrel.The helical blade and the plate were removed in a single piece and a new helical blade and plate were reinserted without incidence.The procedure was successfully completed with a thirty (30) minute surgical delay.The patient outcome is unknown.This is report 2 of 2 for (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.The dhhs helix blade 105mm-sterile (p/n: 282.240, lot #: unk) was received at us cq.Visual inspection of the complaint device showed that it is stuck with another received device and is unable to be disassembled.No other damage is noted.Since the complaint device is received stuck with another device and cannot be disassembled, the complaint is able to be replicated.No dimensional inspection can be performed due to the nature of the complaint and device received condition.This complaint is confirmed as complaint device cannot be disassembled from its mating device.However, the devices are assembled, therefore the unable to assemble complaint is not confirmed.No root cause could definitively be determined for the reported complaint condition.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.